Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

The Typical Absence Status Epilepticus. Now What?

Posted Jan 12 2011 12:00am

It’s been almost a full week since I stopped the Depakene/Valproic Acid.  I took my last dose a week ago Thursday morning.  That would be a week ago tomorrow.  For this past week, if you can believe it, I have still been suffering its side effects.  Minor ones, those that you would expect from starting most Anticonvulsants.  Plus some of the more specific ones to this drug.

I don’t think I will ever get over the shock of what this med did to me–and kept doing to me.

No, I know I won’t ever get over the shock of it! I can only hope that in the mere two weeks I was on it, there won’t be any permanent damage! I am still drinking oceans and oceans of water, to keep flushing my system.  Are there more residual elements of this toxic crap inside me, that I suspected gone already? I think since Depakene has scarred me for life, I will continue to drink oceans and oceans of water for the REST of my life!!!

Apart from the horror of Depakene, there is still the outstanding (and rather important) issue of how to tackle the Typical Absence Status Epilepticus. Yes, the Depakene caused problems with my memory, but not significantly enough to allow me forget that.  Surprisingly, one thing it didn’t do was mess with my hormones and menstrual cycle.  At least as far as I can tell.  Because I can tell.  That’s how I figured all of this out.

This entire problem is linked to both when I get my period, and when I ovulate (i.e. catamenial, medically speaking.)  According to the calendar, and my body, I am floating somewhere around the peri-ovulation/ovulation mark.  My guess is the former, but who knows? All could change in 24hrs! Hormones are not an exact science, just like anything else in the human body.

So, if this is true, where is my Typical Absence Status Epilepticus? I am not sick (except for some pesky virus.)  Has it simply not struck yet? Will I wake up tomorrow and have it greet me? Or maybe it will be the day after tomorrow? For my body is definitely speaking to me hormonally.  Further, I do not believe that a virus, no matter how awful it may be, would be a match for the truly, preposterous and elephantine Typical Absence Status Epilepticus!

I am also having a hard time believing that two weeks of Satan’s “special” elixir (and its subsequent return to Hades) has somehow cured me.  However, after going through all I did, that surely would be a wonderful “reward!”

Non-Arsey Neuro and I decided the next plan of action was my initial suggestion of increasing my Clobazam/Frisium.  It is a benzodiazepine that is used for epilepsy/seizures.  Rarely would you find it prescribed for anything other than that.  It is also widely prescribed for catamenial epilepsy/seizures.

My current dose is 10mg b.i.d.  I wanted to ramp it up right through the ceiling! Non-Arsey Neuro wanted to be extremely prudent, as he said it was sedating.  Yes, as a benzo it can be, however, it has never been sedating for me.  He wouldn’t listen to me.  For the first time ever. So, we have now increased everything to a measly 30mg.  Great.

I started it today.  Look at that calendar.  Listen to that body.  Flush that Depakene.  It’s basically gone.  I think?

God, I hope this works.  I’ll try everything before going under the knife.  But if necessary? I’ll have a full hysterectomy if that’s what it takes to end this!

Post a comment
Write a comment: